Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 24, 2014, 5:05 PM EDT for Hillsborough County, Florida. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2014, 5:05 PM EDT (21:05 UTC)
- Expired
- Aug 24, 2014, 5:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 18 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 5:14 PM EDT | TSTM WND GST 61 | 1 W Macdill Air Force, FL | AWOS STATION 1 W MACDILL AIR FORCE /MCF/ |
| Aug 24, 5:16 PM EDT | TSTM WND DMG | 2 Sw Tampa, FL | SEVERAL LARGE TREE LIMBS SNAPPED NEAR THE INTERSECTION OF SOUTH HIMES AVENUE AND WEST MORRISON AVENUE. |
| Aug 24, 5:27 PM EDT | NON-TSTM WND GST 48 | 1 W Macdill Air Force, FL | AWOS STATION 1 W MACDILL AIR FORCE /MCF/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2751 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
187
WUUS52 KTBW 242105
SVRTBW
FLC057-242130-
/O.NEW.KTBW.SV.W.0065.140824T2105Z-140824T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
505 PM EDT SUN AUG 24 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 530 PM EDT.
* AT 505 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SOHO...OR NEAR TAMPA...AND
MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
TAMPA...GIBSONTON...MACDILL AIR FORCE BASE...APOLLO BEACH AND
RUSKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2802 8260 2799 8245 2783 8235 2770 8243
2770 8247 2770 8250 2777 8244 2781 8244
2783 8240 2784 8244 2785 8240 2788 8241
2790 8243 2793 8247 2783 8246 2782 8247
2785 8256 2793 8254 2797 8261
TIME...MOT...LOC 2105Z 011DEG 11KT 2791 8252
$$1 follow-up statement
875
WWUS52 KTBW 242121
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
521 PM EDT SUN AUG 24 2014
FLC057-242130-
/O.CON.KTBW.SV.W.0065.000000T0000Z-140824T2130Z/
HILLSBOROUGH FL-
521 PM EDT SUN AUG 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN HILLSBOROUGH COUNTY...
AT 521 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MACDILL AIR FORCE
BASE...OR 7 MILES SOUTH OF TAMPA...MOVING SOUTH AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2802 8260 2799 8245 2783 8235 2770 8243
2770 8247 2770 8250 2777 8244 2781 8244
2783 8240 2784 8244 2785 8240 2788 8241
2790 8243 2793 8247 2783 8246 2782 8247
2785 8256 2793 8254 2797 8261
TIME...MOT...LOC 2121Z 011DEG 11KT 2783 8251
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:15 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 24, 3:15 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 315 PM EDT SUN AUG 24 2014 .SHORT TERM (TONIGHT - MONDAY)... AMPLE LOW LEVEL MOISTURE AND INSTABILITY VIA LATEST LAPS SOUNDING DATA SHOULD ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE REGION THE REMAINDER OF THE AFTERNOON ALONG THE SEA BREEZE AND OUTFLOW BOUNDARIES. STEEPENING LOW LEVEL LAPSE RATES AND GOOD INSTABILITY FROM SURFACE HEATING MAY SUPPORT SOME LOCALLY STRONG WIND GUSTS WITH THE STRONGEST STORMS. IN ADDITION FREQUENT LIGHTNING STRIKES AND HEAVY RAINS WILL ALSO ACCOMPANY THE STORMS AS THEY MOVE TO SOUTHWEST INTO THE EARLY EVENING HOURS. TONIGHT THE CONVECTION OVER THE LAND AREAS WILL WIND DOWN OR MOVE OFF INTO THE ADJACENT GULF WATERS AFTER SUNSET AS LOSS OF DAYTIME HEATING AND WEAKENING BOUNDARY INTERACTIONS OCCURS WITH CONVECTIVE DEBRIS CLOUDINESS THINNING WITH SKIES BECOMING PARTLY CLOUDY OVERNIGHT. OVERNIGHT LOW TEMPERATURES WILL REMAIN ABOVE NORMAL WITH LOWS RANGING FROM THE MID 70S OVER INLAND AREAS TO THE UPPER 70S TO LOWER 80S ALONG THE IMMEDIATE COAST. ON MONDAY DEEP LAYERED RIDGING FROM THE EASTERN GREAT LAKES REGION EXTENDING SOUTH TO THE NORTHERN GULF WILL REMAIN IN CONTROL AS A TROPICAL CYCLONE CRISTOBAL DRIFTS SLOWLY NORTH THROUGH THE EASTERN BAHAMAS...AND A FRONTAL TROUGH LINGERS ACROSS THE NORTH-CENTRAL PENINSULA. SIMILAR TO TODAY AMPLE LOW LEVEL MOISTURE AND GOOD INSTABILITY COMBINED WITH THE PRESENCE OF THE FRONTAL TROUGH TO THE NORTH SHOULD AGAIN ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE REGION FROM LATE MORNING INTO THE AFTERNOON. A TIGHTENING PRESSURE GRADIENT BETWEEN T.C. CRISTOBAL TO THE SOUTHEAST AND HIGH PRESSURE TO THE NORTH AND WEST SHOULD RESULT IN A STRONGER NORTHEAST WIND FLOW ACROSS THE REGION WITH BREEZY CONDITIONS DEVELOPING. THIS INCREASING FLOW WILL LIKELY HOLD OFF THE WEST COAST SEA BREEZE WITH A 10 TO 15 KNOT NORTHEAST TO EASTERLY STEERING FLOW FAVORING HIGHEST RAIN CHANCES (POPS 40 TO 50 PERCENT) ALONG THE COAST AND OVER THE ADJACENT GULF WATERS DURING THE AFTERNOON AND EARLY EVENING HOURS AS THE SHOWERS AND STORMS MOVE TO THE SOUTHWEST AND WEST THROUGH THE DAY. TEMPERATURES ON MONDAY WILL NOT BE AS HOT AS THEY HAVE BEEN BUT WILL STILL REMAIN ABOVE NORMAL WITH READINGS CLIMBING TO AROUND 90 TO THE LOWER 90S ALONG THE COAST...AND MID 90S INLAND WITH THE INCREASED NORTHEAST TO EASTERLY FLOW PROVIDING SOME RELIEF. MAV MET AND EURO TEMPERATURES REMAINS VERY CLOSE...SO A BLEND WILL AGAIN BE USED. .LONG TERM (MONDAY NIGHT - SATURDAY)... THE EARLY PORTION OF THE LONG TERM FORECAST PERIOD REMAINS SOMEWHAT DEPENDENT ON THE PATH...SIZE...AND STRENGTH OF TROPICAL CYCLONE CRISTOBAL. THERE IS NOW GOOD AGREEMENT WITHIN THE GUIDANCE THAT THIS TROPICAL SYSTEM SHOULD STAY TO THE EAST OF THE FLORIDA PENINSULA AND SLOWLY DRIFT NORTHWARD FROM THE BAHAMAS INTO THE MIDDLE PORTION OF THE WEEK. WE CAN NEVER LET OUR GUARD DOWN WITH A SYSTEM THIS REGIONALLY CLOSE...BUT CONFIDENCE IN INCREASING THAT DIRECT EFFECTS FROM THIS STORM ARE UNLIKELY IN OUR FORECAST AREA. WE WILL HOWEVER BE DEALING WITH INDIRECT IMPACTS TO OUR SYNOPTIC WEATHER TO SOME DEGREE. THIS PORTION OF THE FORECAST PERIOD WILL BEGIN WITH OUR AREA LOCATED BETWEEN THE TROPICAL CYCLONE TO THE EAST...AND DEEP LAYER RIDGING TO OUR NORTH AND NORTHWEST. DEPENDING ON THE STRENGTH AND SIZE OF THE TROPICAL SYSTEM...OUR LOCAL GRADIENT IS LIKELY TO TIGHTEN. THE EFFECTS OF THIS GRADIENT WOULD BE MOST FELT OVER THE COASTAL WATERS...WHERE AN ELEVATED EAST TO NE FLOW TO CAUTIONARY (OR EVEN BRIEF ADVISORY) LEVELS IS IN THE FORECAST. FOR THE LAND AREAS...WE ARE SEEING THE POTENTIAL FOR A RATHER ANOMALOUS SYNOPTIC SETUP IN THE UPPER LEVELS FOR TUESDAY INTO WEDNESDAY. GFS/ECMWF BOTH ARE SHOWING A LOT OF DRY AIR WRAPPING AROUND THE LARGE TROPICAL CIRCULATION AND ACROSS THE FLORIDA PENINSULA. WHILE THE EXTENT OF THE DRY AIR IS UNUSUAL FOR LATE AUGUST...THE MID LEVEL TEMPERATURES THAT COME WITH IT ARE HIGHLY UNUSUAL. 500MB TEMPS OVER THE FL PENINSULA RISE TO APPROACH 0C IN SOME SPOTS WITH WIDESPREAD -1C TO -2C. THIS IS INCREDIBLY WARM FOR THIS LEVEL AND REPRESENT VALUES SOME 3.5 TO 4.5 STANDARD DEVIATIONS ABOVE CLIMATOLOGY. SO NEEDLESS TO SAY...OUR LAPSE RATES ABOVE THE SURFACE WILL BE VERY POOR FOR THE MIDDLE OF THE WEEK. ADD IN THE DRY COLUMN...AND YOU HAVE A SETUP THAT IS RATHER HOSTILE TO DEEP CONVECTION. CURRENT GRIDS ALREADY SHOW BELOW CLIMO RAIN CHANCES FOR MUCH OF THE AREA...HOWEVER...IF CONFIDENCE INCREASES THAT THIS SYNOPTIC SETUP WILL INDEED VERIFY...THEN RAIN CHANCES WILL LIKELY REQUIRE FURTHER LOWERING WITH FUTURE FORECAST PACKAGES. INTO THE LATE PORTION OF THE UPCOMING WORK WEEK...THE TROPICAL SYSTEM IS FORECAST BY MOST OF THE RELIABLE GLOBAL GUIDANCE TO EVENTUALLY TAKE A TURN TO THE NORTHEAST AND LEAVE OUR REGION FAR BEHIND. THIS WILL ALLOW UPPER RIDGING TO AGAIN BUILD OVERHEAD. THE ECMWF IS THE MOST AGGRESSIVE WITH THIS BUILDING RIDGE...ALTHOUGH EVEN THE GFS HAS SOME RIDGING. THE END RESULT WILL BE FOR SLIGHTLY BELOW CLIMO RAIN CHANCES FOR THURSDAY AND FRIDAY...WITH SLIGHTLY ABOVE CLIMO TEMPS. BOTH THE ECMWF AND GFS SHOW A MID-LATITUDE TROUGH ENTERING THE EASTERN CONUS FOR NEXT WEEKEND. AT THIS TIME IT APPEARS AS THROUGH THE UPPER RIDGE WILL DE-AMPLIFY...BUT NEVER GIVE UP INFLUENCE FOR THE FLORIDA PENINSULA. && .AVIATION... DEVELOPING SHRA/TSRA WILL LIKELY BRING SOME MVFR CONDITIONS TO THE TERMINALS THROUGH 23Z TONIGHT AND HAVE INCLUDE BRIEF TEMPO GROUPS AFTER 20Z TO COVER THIS...OTHERWISE MAINLY VFR IS EXPECTED. WEST TO NORTHWEST WINDS IN THE 8 TO 10 KNOT RANGE CAN BE EXPECTED THROUGH 00Z WITH GUSTS UP TO 40 KNOTS POSSIBLE IN THE VICINITY OF TSRA. WINDS WILL VEER INTO THE NORTHEAST AT 5 TO 7 KNOTS AFTER 02Z TONIGHT INCREASING TO 8 TO 10 KNOTS AFTER 15Z ON MONDAY. && .MARINE... INTERACTION BETWEEN HIGH PRESSURE CENTERED OVER THE NORTH CENTRAL GULF OF MEXICO AND TROPICAL STORM CRISTOBAL NEAR THE BAHAMAS WILL PRODUCE A TIGHT GRADIENT FOR THE NEXT FEW DAYS. WINDS WILL VEER AROUND NORTHEAST DIRECTION AND INCREASE TO SMALL CRAFT EXERCISE CAUTION OVER THE NORTHERN WATERS AFTER MIDNIGHT TONIGHT. THESE CONDITIONS WILL THEN SPREAD SOUTH ACROSS THE REMAINDER OF THE WATERS DURING LATE MONDAY NIGHT AND TUESDAY...WITH SMALL CRAFT CONDITIONS LIKELY IN THE NORTHERN OFFSHORE WATERS. IN RESPONSE TO STRONGER WINDS...SEAS WILL BUILD UP TO 4 TO 6 FEET IN THE OUTER ZONES AND 2 TO 4 CLOSER TO THE COAST. SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON...DEVELOPING OVER LAND AND MOVING SOUTHWEST OVER THE COASTAL WATERS DURING THE LATE AFTERNOON AND EVENING HOURS. && .FIRE WEATHER... AMPLE LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS THE NEXT SEVERAL DAYS...HOWEVER INCREASING 20 FOOT WINDS AND TRANSPORT WINDS WILL SUPPORT ELEVATED DISPERSION INDICES ON MONDAY AND TUESDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE TO THE NORTH AND WEST AND TROPICAL CYCLONE CRISTOBAL TO THE EAST. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 93 77 93 / 20 40 10 20 FMY 78 94 77 95 / 20 40 10 30 GIF 76 91 74 92 / 20 40 10 30 SRQ 78 94 76 94 / 20 50 10 20 BKV 76 92 71 93 / 30 40 10 20 SPG 81 92 79 93 / 20 40 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...57/MCMICHAEL LONG TERM...14/MROCZKA MARINE...74/WYNN DECISION SUPPORT...18/FLEMING
Hazardous weather outlook, Aug 24, 4:53 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT SUN AUG 24 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-242200- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 453 AM EDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED MAINLY LATE DAY THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT DEADLY LIGHTNING STRIKES. ...EXCESSIVE HEAT IMPACT... HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES REACHING THE 104 TO 107 DEGREE RANGE FOR MANY LOCATIONS. ALTHOUGH THESE VALUES ARE JUST BELOW HEAT ADVISORY CRITERIA...TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTDOORS. WHEN POSSIBLE RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY...WITH ONLY ISOLATED STORMS FOR THE MIDDLE AND LATER PORTION OF THE WEEK. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT LIGHTNING STRIKES. ...MARINE IMPACTS... WE CONTINUE TO WATCH THE DEVELOPMENT OF A TROPICAL SYSTEM TO THE EAST OF THE FLORIDA PENINSULA DURING THE NEXT SEVERAL DAYS. WHILE NO DIRECT IMPACTS FROM THIS SYSTEM ARE ANTICIPATED OVER THE EASTERN GULF OF MEXICO. SOME STRONGER WINDS FROM THE NORTHEAST TO CAUTIONARY OR EVEN ADVISORY LEVELS ARE POSSIBLE LATER MONDAY INTO TUESDAY BETWEEN THIS SYSTEM TO OUR EAST AND HIGH PRESSURE TO OUR NORTH. THIS SCENARIO DEPENDS ON THE EVENTUAL STRENGTH AND TRACK OF THIS TROPICAL SYSTEM AND MARINERS ARE ASKED TO KEEP UP TO DATE WITH THE LATEST FORECASTS THE NEXT SEVERAL DAYS BEFORE MAKING BOATING PLANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
In the hours before
Special weather statement, Aug 24, 4:18 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
418 PM EDT SUN AUG 24 2014
FLZ043-248-249-242100-
SUMTER-INLAND HERNANDO-INLAND PASCO-
418 PM EDT SUN AUG 24 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
SUMTER...EASTERN HERNANDO AND NORTHEASTERN PASCO COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 500 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR SUMTERVILLE...OR NEAR BUSHNELL...
MOVING SOUTH AT 10 MPH WILL AFFECT LAKE PANASOFFKEE...SUMTERVILLE...
WAHOO AND BUSHNELL.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2851 8234 2881 8214 2875 8195 2866 8194
2838 8201
TIME...MOT...LOC 2018Z 020DEG 10KT 2869 8206Special weather statement, Aug 24, 4:21 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
421 PM EDT SUN AUG 24 2014
FLZ151-251-242100-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
421 PM EDT SUN AUG 24 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...
AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM LOCATED NEAR TAMPA EXECUTIVE AIRPORT...OR NEAR TEMPLE
TERRACE...MOVING SOUTH AT 10 MPH...WILL AFFECT THONOTOSASSA...LETTUCE
LAKE PARK...UNIVERSITY OF SOUTH FLORIDA AND TEMPLE TERRACE...UNTIL
500 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2812 8243 2806 8224 2778 8232 2781 8241
2784 8240 2784 8244 2786 8241 2788 8241
2790 8246 2793 8247 2791 8248 2783 8246
2786 8256
TIME...MOT...LOC 2021Z 020DEG 10KT 2800 8237Special weather statement, Aug 24, 4:26 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
426 PM EDT SUN AUG 24 2014
FLZ149-151-249-251-242115-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-COASTAL PASCO-INLAND PASCO-
426 PM EDT SUN AUG 24 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
HILLSBOROUGH AND SOUTH CENTRAL PASCO COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 515 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR LAND O LAKES...OR 6 MILES NORTHEAST
OF LUTZ...MOVING SOUTHWEST AT 5 MPH WILL AFFECT LAND O LAKES...NEW
TAMPA...LUTZ AND LAKE FERN.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2830 8267 2823 8232 2798 8245 2801 8265
2815 8265 2817 8266 2818 8269
TIME...MOT...LOC 2027Z 028DEG 6KT 2819 8241Local storm report, Aug 24, 4:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
449 PM EDT SUN AUG 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND GST 5 NE LUTZ 28.18N 82.40W
08/24/2014 E50 MPH PASCO FL TRAINED SPOTTER
MULTIPLE SMALL TREES DOWN.
&&
JHUBBARDSpecial weather statement, Aug 24, 4:51 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
451 PM EDT SUN AUG 24 2014
FLZ050-151-251-242130-
PINELLAS-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
451 PM EDT SUN AUG 24 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL
PINELLAS AND WEST CENTRAL HILLSBOROUGH COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 530 PM EDT...
AT 451 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR WEST PARK...OR NEAR TAMPA
INTERNATIONAL AIRPORT...MOVING SOUTH AT 10 MPH WILL AFFECT
WESTCHASE...UNIVERSITY OF SOUTH FLORIDA...CARROLLWOOD AND OLDSMAR.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2814 8266 2807 8237 2790 8242 2790 8246
2793 8247 2791 8248 2781 8247 2785 8256
2793 8254 2797 8259 2796 8266 2798 8261
2801 8264 2800 8267 2794 8271 2789 8258
2784 8258 2788 8275
TIME...MOT...LOC 2051Z 018DEG 8KT 2801 8253Local storm report, Aug 24, 5:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 PM EDT SUN AUG 24 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND GST 1 WSW TAMPA INTERNATIONA27.98N 82.53W
08/24/2014 M40 MPH HILLSBOROUGH FL ASOS
ASOS STATION TAMPA INTL AIRPORT /TPA/
&&
TAMPA INTL AIRPORTThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:41 AM EDT | Special Weather Statement | TBW | Levy | 49 min |
| Aug 24, 3:21 AM EDT | Special Marine Warning | TBW | 39 min | |
| Aug 24, 3:44 PM EDT | Special Weather Statement | TBW | Pasco | 46 min |
| Aug 24, 4:11 PM EDT | Special Weather Statement | TBW | Levy | 34 min |
| Aug 24, 4:18 PM EDT | Special Weather Statement | TBW | Sumter | 42 min |
| Aug 24, 4:21 PM EDT | Special Weather Statement | TBW | Hillsborough | 39 min |
| Aug 24, 4:26 PM EDT | Special Weather Statement | TBW | Pasco | 49 min |
| Aug 24, 4:45 PM EDT | Special Marine Warning | TBW | 60 min | |
| Aug 24, 4:48 PM EDT | Special Marine Warning | TBW | 57 min | |
| Aug 24, 4:51 PM EDT | Special Weather Statement | TBW | Hillsborough | 39 min |
| Aug 24, 5:13 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Pasco | 47 min |
| Aug 24, 5:27 PM EDT | Special Marine Warning | TBW | 63 min | |
| Aug 24, 5:32 PM EDT | Special Weather Statement | TBW | Manatee | 43 min |
| Aug 24, 5:36 PM EDT | Special Marine Warning | TBW | 54 min | |
| Aug 24, 5:41 PM EDT | Severe Thunderstorm Warning | TBW | Hernando | 34 min |
| Aug 24, 5:44 PM EDT | Special Weather Statement | TBW | Hillsborough | 61 min |
| Aug 24, 6:30 PM EDT | Special Marine Warning | TBW | 60 min | |
| Aug 24, 6:33 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Lee, Manatee | 57 min |
| Aug 24, 7:03 PM EDT | Special Weather Statement | TBW | DeSoto | 42 min |
| Aug 24, 7:28 PM EDT | Special Weather Statement | TBW | Pinellas | 32 min |
| Aug 24, 7:29 PM EDT | Special Marine Warning | TBW | 61 min | |
| Aug 24, 7:34 PM EDT | Special Marine Warning | TBW | 56 min | |
| Aug 24, 7:38 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 37 min |
| Aug 24, 7:47 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Lee | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.